MAUDE Adverse Event Report: DEPUY MITEK LLC US I/O FLOW SHEATH-S&N; RIGID ENDOSCOPE SHEATH

DEPUY MITEK LLC US I/O FLOW SHEATH-S&N; RIGID ENDOSCOPE SHEATH
Catalog Number 218019
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the levers on the customer's inflow/outflow sheath system broke off for the inflow/outflow and the o-ring on the device is damaged.The sales rep stated that the device did not break in the patient and no debris in patient.The procedure was completed with another like device with no patient harm but there was a five minute surgical delay to the case.The sales rep was not present for the case therefore could not provide any further information.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received for evaluation.The device was reviewed.Visual inspection reveals that the levers are broken off the valves.The o-ring was also missing from the outer sleeve.This complaint can be confirmed.There was no information provided on the missing o-ring, but it could have fallen off during the sterilization process.The thumb screws were removed from the valves and the out-flow valve is frozen in the device and could not be removed.The in-flow valve was able to be removed and there was no evidence of lubricant.The ifu instructs the users to add a lubricant after the device is sterilized.Improper maintenance is the probable root cause of this complaint.A manufacturing record evaluation was performed for the finished device [151001] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history a manufacturing record evaluation was performed for the finished device [151001] number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
I/O FLOW SHEATH-S&N
Common Device Name
RIGID ENDOSCOPE SHEATH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9318849
Report Number1221934-2019-59515
Device Sequence Number2196780
Product Code NBH
UDI-Device Identifier10886705023721
UDI-Public10886705023721
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number218019
Device Lot Number151001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/10/2019
Patient Sequence Number1